Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 184, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 26, 2008, 3:30 AM CDT for Adair County, Putnam County, Sullivan County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 3:30 AM CDT (08:30 UTC)
- Expired
- Jun 26, 2008, 4:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Adair County, MO, Putnam County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 174 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 11:53 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2577 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:19 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 26, 12:19 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1219 AM CDT THU JUN 26 2008 ...UPDATED AVIATION... .DISCUSSION... /ISSUED 412 PM CDT WED JUN 25 2008/ AFTERNOON CONVECTION HAS BEEN SUPPRESSED IN THE WAKE OF MCV THAT PRODUCED EXCESSIVE RAINFALL ACROSS NORTHEAST PARTS OF THE CWA DURING THE OVERNIGHT HOURS. LATE AFTERNOON READINGS NEAR CONVECTIVE TEMPERATURES...BUT VISIBLE SATELLITE SHOWS LITTLE IN THE WAY CUMULUS. WARM TEMPERATURES AND DEWPOINTS ENHANCED BY EVAPOTRANSPIRATION...COMBINING TO PRODUCE HEALTHY SB AND MUCAPES... BUT SO FAR ENERGY REMAINS UNTAPPED. LITTLE IN THE WAY OF DYNAMIC FORCING EVIDENT IN EITHER SHORT TERM MODELS...THOUGH BOTH NAM AND GFS DEVELOP MESOSCALE INDUCED WAVES WITH CONVECTION THAT IS SUPPOSED TO ONGOING ACROSS NEBRASKA AND DAKOTAS CURRENTLY. HESITANT TO FOLLOW EITHER SOLUTION GIVEN LACK OF CURRENT DEVELOPMENT. DIURNALLY DRIVEN ISOLATED STORMS NOT OUT OF THE QUESTION LATE THIS AFTERNOON INTO EARLY EVENING...AND MAY STILL SEE DEVELOPMENT OVER THE NORTHERN PLAINS TONIGHT. EVEN AS CONVECTION ROLLS OUT OF NORTHERN PLAINS...VEERING H8 FLOW WILL LIMIT PROPAGATION INTO CWA...THUS WILL KEEP CHANCE POPS MAINLY ACROSS NORTHERN PART OF CWA. H7 AND H5 HEIGHTS BUILD OVER THE AREA ON THURSDAY...SO EXPECT TEMPERATURES TO BE A BIT WARMER. FAIR AMOUNT OF INSTABILITY AGAIN...BUT NOTHING TO TRIGGER CONVECTION ASIDE FROM DIURNAL HEATING...THUS KEPT POPS ON THE LOW SIDE. A MORE POTENT SYSTEM EXPECTED TO IMPACT CWA FRIDAY INTO SATURDAY. DYNAMIC FORCING WILL BE STRONGER TO THE NORTH...HOWEVER WITH NOTHING TO DISPLACE HOT AND HUMID AIRMASS THAT IS IN PLACE ACROSS THE AREA CURRENTLY...EXPECT THUNDERSTORMS TO DEVELOP ALONG SURFACE FRONTAL SYSTEM THAT WILL STRETCH ACROSS NORTHWEST PART OF CWA BY LATE AFTERNOON. FRONT WILL BECOME NEARLY PARALLEL WITH UPPER LEVEL FLOW AS IT PUSHES INTO EASTERN AND SOUTHERN SECTIONS OF CWA...AND WITH DECENT INFLUX OF MOISTURE...STAGE IS SET FOR HEAVY RAIN-BEARING STORMS. SF MEDIUM RANGE (SAT-WED) MAIN CONCERNS HEADING THROUGH THE WEEKEND AND INTO NEXT WEEK WILL BE TEMPERATURES AS UPR-LVL PATTERN CONTINUES TO RAPIDLY EVOLVE. FOR THE WEEKEND...STRONG MID-LVL TROUGH WILL CONTINUE TO DEVELOP OVER THE GREAT LAKES REGION. LATEST GUIDANCE CONTINUES A STRONGER TREND WITH THIS SYSTEM...AS ATLANTIC BLOCKING RIDGE HOLDS TROUGH IN PLACE SLIGHTLY LONGER THAN EXPECTED. THIS BEING SAID...RATHER SHARP NW FLOW PATTERN SHOULD PERSIST THROUGH MONDAY WITH HIGH COOLER AND DRIER HIGH PRESSURE BEING USHERED SOUTHWARD FROM CANADA. CAA WILL KEEP TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL ESPECIALLY ACROSS THE NORTHEASTERN THIRD OF THE CWA...WHERE WE MAY BE DEALING WITH A DAILY DOSE OF STRATO-CU. IN ADDITION...EVAPORATION FROM RECENT HEAVY RAINS WILL LIKELY ALSO HAVE AND AFFECT ON BOTH DEWPOINTS AND TEMPERATURES. THIS BEING SAID...HAVE GENERALLY LOWERED TEMPERATURES THROUGH THE PERIOD...WITH MODEST MIXING ALLOWING READINGS TO RANGE IN THE LOW TO MIDDLE 80S. A HIGHLY UNCERTAIN FORECAST PERSISTS FROM TUESDAY ONWARD...AS EVOLUTION OF UPR-RIDGE REMAINS IN DOUBT. IT APPEARS AS THOUGH RIDGE WILL SLIDE FAR ENOUGH EAST TO INDUCE WAA BY TUESDAY...BRINGING TEMPERATURES BACK ABOVE NORMAL ATTM. IN ADDITION...MOISTURE WILL ALSO INCREASE BRINGING THE NEXT CHANCE FOR APPRECIABLE PRECIP BY WEDNESDAY. DUX && .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS EXPECTED AT ALL THE TERMINAL SITES FOR THE NEXT 24 HOURS. ONLY ASPECT OF NOTE IS THAT PRESSURE GRADIENTS WILL INCREASE ACROSS THE REGION LATER TODAY AS A FRONT DEVELOPS TO OUR NORTHWEST IN NEBRASKA. THIS COULD KICK THE SOUTHERLY WIND SPEED UP INTO THE 10 TO 20 MPH RANGE AS WE MOVE INTO THE EVENING HOURS. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 25, 1:03 PM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT WED JUN 25 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HOT AND HUMID AIRMASS WILL EXIST ACROSS THE OUTLOOK AREA THIS AFTERNOON. LINGERING BOUNDARIES REMAINING FROM THUNDERSTORM ACTIVITY THAT OCCURRED EARLIER MAY SERVE AS THE FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT MID- TO LATE AFTERNOON. LOCALLY STRONG WIND GUSTS IN ADDITION TO HEAVY RAINFALL ARE THE MAIN THREAT FROM THESE STORMS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DISTURBED WEATHER PATTERN WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS WITH A LESSER CHANCE OF THUNDERSTORMS THROUGH THURSDAY NIGHT... MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. THUNDERSTORM CHANCES WILL BE GREATEST TOWARD THE IOWA BORDER...WITH HEAVY RAINFALL THE PRIMARY CONCERN. A GREATER THREAT FOR MORE ORGANIZED THUNDERSTORMS...INCLUDING THE POSSIBILITY OF SEVERE WEATHER...WILL MOVE ACROSS THE REGION FRIDAY AFTERNOON AND NIGHT. LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND FLASH FLOODING WILL BE THE MAIN THREATS FROM THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY REPORTS OF OBSERVED FLOODING IS APPRECIATED. SF
In the hours before
Special weather statement, Jun 26, 1:44 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 144 AM CDT THU JUN 26 2008 MOZ024-025-032-033-260730- CHARITON-LINN-MACON-RANDOLPH- 144 AM CDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR LINN...MACON...NORTHERN CHARITON AND NORTHERN RANDOLPH COUNTIES UNTIL 230 AM CDT... AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF GALT TO 6 MILES NORTH OF BUCKLIN TO CLARENCE...MOVING SOUTH AT 30 MPH. THESE STORMS WILL BE NEAR... MACON...BUCKLIN...LINNEUS AND CALLAO BY 155 AM CDT. BROOKFIELD BY 205 AM CDT. MARCELINE AND LACLEDE BY 210 AM CDT. MEADVILLE BY 215 AM CDT. CAIRO BY 230 AM CDT. THE TOWNS OF PURDIN...ETHEL...NEW CAMBRIA...SAINT CATHERINE... EXCELLO...WIEN...JACKSONVILLE...THOMAS HILL RES AND ROTHVILLE ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND ISOLATED WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
Special weather statement, Jun 26, 2:47 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 247 AM CDT THU JUN 26 2008 MOZ023-024-031>033-040-260845- CARROLL-CHARITON-HOWARD-LINN-LIVINGSTON-RANDOLPH- 247 AM CDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR CHARITON...NORTHEASTERN CARROLL... NORTHERN HOWARD...SOUTHEASTERN LIVINGSTON...SOUTHERN RANDOLPH AND SOUTHWESTERN LINN COUNTIES UNTIL 345 AM CDT... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHEELING TO 5 MILES NORTH OF KEYTESVILLE TO 7 MILES WEST OF HUNTSVILLE TO CLARK...MOVING SOUTH AT 20 MPH. THESE STORMS WILL BE NEAR... SALISBURY AND HIGBEE BY 300 AM CDT. KEYTESVILLE BY 305 AM CDT. ARMSTRONG BY 330 AM CDT. HALE BY 335 AM CDT. BRUNSWICK AND GLASGOW BY 345 AM CDT. THE TOWNS OF CLIFTON HILL...RENICK...ROTHVILLE...PRAIRIE HILL... MENDON...SUMNER...DALTON AND TRIPLETT ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
Local storm report, Jun 26, 2:49 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG MOBERLY 39.42N 92.44W
06/26/2008 RANDOLPH MO TRAINED SPOTTER
3-4 INCH TREE LIMB BROKEN. KMBY AWOS REPORTED 37KT WIND
GUST 5 MINUTES PRIOR.
&&
DDEROCHELocal storm report, Jun 26, 3:29 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM HAIL LEMONS 40.40N 93.05W
06/26/2008 E0.75 INCH PUTNAM MO LAW ENFORCEMENT
&&
PCThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:50 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler, Sullivan | 40 min |
| Jun 26, 12:38 AM CDT | Areal Flood Advisory | EAX | Mercer, Putnam, Schuyler | 4 hr |
| Jun 26, 4:17 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 24 min |
| Jun 26, 4:19 AM CDT | Flash Flood Warning | EAX | Putnam, Sullivan | 7 hr |
| Jun 26, 4:57 AM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Saline | 4 hr |
| Jun 26, 5:34 AM CDT | Areal Flood Advisory | EAX | Putnam | 6 hr |
| Jun 26, 6:23 AM CDT | River Flood Warning | EAX | Howard | 15 hr |
| Jun 26, 9:00 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Saline | 6 hr |
| Jun 26, 9:24 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 43 hr |
| Jun 26, 11:17 AM CDT | Areal Flood Warning | EAX | Putnam, Sullivan | 4 hr |
| Jun 26, 1:21 PM CDT | River Flood Warning | EAX | Cooper | 24 hr |
| Jun 26, 2:50 PM CDT | Areal Flood Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 48 hr |
| Jun 26, 2:58 PM CDT | Areal Flood Warning | EAX | Adair, Carroll, Chariton, Linn, Livingston, Macon and 1 more | 48 hr |
| Jun 26, 3:09 PM CDT | Areal Flood Warning | EAX | Cooper, Howard, Saline | 21 hr |
| Jun 26, 3:23 PM CDT | Areal Flood Advisory | EAX | Clinton | 48 min |
| Jun 26, 6:51 PM CDT | River Flood Warning | EAX | Atchison, Holt | 48 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.